MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSX400T11
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Unspecified Nervous System Problem (4426)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.This report was related to a dreamstation cpap pro device.The manufacturer received information from the patient alleging visualization of particles and waking up with mental fog that has worsened which resolved when stopped using the device and air coming out of the mask.Medical intervention was not specified.The dreamstation cpap pro was returned to the manufacturer for investigation.The device was applied power and verified airflow.The device's downloaded event log was reviewed by the manufacturer and found 0 errors.An internal and external investigation of the device was completed by the manufacturer and found unknown dust/dirt contamination present on all surfaces of the base unit.The device did not return with an sd card or filter.There was an unknown dust contaminate present at the air inlet where the filter would be and at the entrance of the iso port.There were mineral deposits present on the motor casing and blower box housing suggesting unknown liquid ingress.There was an unknown white dust contamination found on the bottom enclosure, blower box housing, blower motor, blower impeller, and rear panel o-ring.The secondary findings of this investigation were that the unknown dust/dirt contamination and fibers found on the blower casing/impeller and blower box was inconsistent with degraded sound abatement foam contamination.The presence of contamination throughout the airpath suggests a source external to the device.Mineral spots consistent with water ingress were found within blower box housing and motor casing.Evidence of sound abatement foam degradation/breakdown was not observed in the base unit.The manufacturer confirmed that there was no presence of degraded sound abatement foam using a fitt and the associated procedure.The manufacturer was unable to directly address the symptoms outlined in the complaint.The investigation confirmed that there was no evidence of sound abatement foam degradation/breakdown observed in the base unit and confirmed the presence of contamination in the airpath.At this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key22981960
Report Number2518422-2025-049085
Device Sequence Number9430632
Product Code BZD
UDI-Device Identifier00606959424135
UDI-Public(01)00606959424135
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSX400T11
Device Catalogue NumberDSX400T11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown